NRAS
23,168 members26,941 posts

Sore stomach and trapped wind. :/

Hi...only day 3 ( Methotrexate,Sulfasalazine and Hydroxychloroquineon my Ddrugs...feels like a life time already and I have severe trapped wind..very painful. I was very sick last night and apart from peppermint tea what else can I take does anyone else suffer from this..very sore and feel dreadful :(

Thank you x

17 Replies
oldestnewest

Hello Rockpool60,

Sadly you must be suffering, I drink peppermint tea for my tummy too. I also take omeprazole prescribe by my Doctor when I became ill with stomach due to my medication. Perhaps you need to speak to doc soon? I hope you get more comfortable soon.

Love Aligator

Reply

Thank you...it is bad enough to feel rough without the added wind. I have Lansoprazole was frightened to take them incase they interacted with the drugs..and pain relief..what do you use..I do have tramodol that I can take..just want a good sleep with out the pain. thank you xxx

Reply

Why not try phoning NHS Direct for advice, you may then get that sleep you need? Good luck. Aligator x

Reply

Hi there. You need to take your stomach protectors (the lanzoprazole you have) as the drugs you're taking for RA are quite tough for your stomach to deal with. So it's important to look after your stomach lining, as you really don't want ulcers too! Hopefully they will also help relieve your wind, and reduce the pain. Polly

Reply

Hi Polly. Thank you I will ask the doctor for some more. I don't know why they do all this for you. We are not pharmacists and rely on them to give us the best treatment. Thank you x

Reply

I take MTX and Hydroxy of your mix but i took the Sulpha first so have tried all three. I didn't have any adverse reactions in my tummy when only on the MTX but since the Hydroxy has been introduced I quite often get a painful trapped wind thing going on and the other day had nasty cramps after eating some grapefruit so wondered if Hydroxy is making my tummy more delicate. I take omazaorole but think its probably just the same as your stomach protector - you should take it that's exactly what it's for as Polly says.

I guess this is the biggest disadvantage of the step down method - you don't know what drug is giving you these side effects? But having tried all three I think it's more likely to be the Sulpha or Hydroxy myself or the combination of the three. Hopefully it will subside when you take your stomach protector and your body gets used to this combination of therapies. TT x

Reply

Ps I don't take Omaprazole daily but just as and when needed but best to take daily for you probably.

Reply

I find ginger helps a bit with the sickness and wind. Both ginger cordial and crystalised ginger seem helpful. And drinking lots of cold water from the fridge.

But take the lansoprazole regularly.

Reply

Thank you everyone...hope I am not bugging you...feel like you are given tablets and sent off without any other help with what you can take or not.

xxx

Reply

I agree with the amount of tablets we have to take no wonder we get wind and pains as you take one with food one before food etc i just have so many to take i fire them all in together

Reply

I agree, take the stomach protector every day, especially as you're taking MTX.

I found when I was on MTX that the sickness was reieved by eating little and often, have a glug of Pepto Bismol and wear sea bands. I wouldn't have been without them!

I had to be taken off MTX due to lung inflammation caused by the drug and am now on Hydroxy which doesn't seem to have any side effects(well for me anyway!)

I did find the nausea and sickness pretty contant but the above did help a lot.

Love

Carolyn x

Reply

It is better to take the Lansoprazole (stomach protectors) first thing in the morning on an empty stomach. It is supposed to work better that way. Hope that you feel better soon. Wendy x

Reply

If it is just gas, you could take Gas-X or Beano, if you have those over there; they help me. My friend swears drinking Ginger Ale helps too.

Good luck,

Christine

Reply

Hi

cocodomols cause constipation, wind, where as mtx causes loose stools/diarrhoea. I suffer from both and certain times during the wk I am so bloated with wind, then thursday/friday I have the trots.This is a weekly battle. I don't take anything for it, as it rectify itself later on in the wk for me. Its side affects of the drugs.

Every thing we take has a side affects, so if you can find a natural rememdy even better. Prune juice is suppose to be good also.

Good luck

Sci x

1 like
Reply

Dear Rock pool,

Have a friendly local chemist with a great pharmacist? If so make an appointment with your pharmacist( they should have a nice consulting room were you can sit in private) they can perform a medicenes use review they will go through all your medication with you and explain what it is for and how to take it correctly.

I used to work in retail pharmacy and this is a great free service, I know work in hospital pharmacy and go through all new drugs with patients ie what they are for, how to take them and any side effects that may be cause for cause for concern etc. I would contact your rheum dept if those symptons persist,

Alison

Reply

Hi Alison ..thank you I will. I feel we are just left to get on with things and have some leaflets with a generic 'side effects' not everyone is the same. I will go up and see the nice man at boots. Our docs also have this service too so maybe ask to see the nurse who runs that. Thank you x Fiona

Reply

Thank you everyone for your brilliant answers to my question. I really appreciate it. Feel a bit all at sea at the moment not knowing things. You have been brilliant :D x

Reply

You may also like...